Wildfire, Carson
- When
- January 5, 2:00 PM CST to 2:30 PM CST
- Where
- Carson forecast zone
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
A large wildfire started five miles north of Pantex around 1400 CST and burned approximately one thousand acres. yet no injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A large wildfire started five miles north of Pantex around 1400 CST and burned approximately one thousand acres. An old barn was destroyed...yet no injuries were reported. The wildfire was brought under control around 1430 CST near County Road G and County Road 15. The fire line was four miles long and a half mile wide. The cause of the wildfire was a faulty lightning arrestor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 5, 11:59 AM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1159 AM CST SAT JAN 5 2008
.UPDATE...
SFC WINDS GETTING INTO WIND ADVISORY CRITERIA ACROSS SWRN TX
PANHANDLE AND BACK INTO ECNTRL NM. THEREFORE...HAVE ISSUED A WIND
ADVISORY FOR THIS AREA UNTIL 4 PM CST...AFTER WHICH TIME SPEEDS
SHOULD DIMIISH AS GRADIENT RELAXES. UPDATED ZONES AND NPW ALREADY
OUT.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 1125 AM CST SAT JAN 5 2008/
AVIATION...
STRONG WINDS TO CONTINUE FOR A FEW MORE HOURS FOR THE TAF SITES.
TIGHT PRESSURE GRADIENT WILL ALLOW WIND SPEEDS OF 25 TO 30 KNOTS
SUSTAINED WITH GUSTS ABOVE 40 KNOTS FOR KAMA. WINDS WILL BE SLIGHTLY
WEAKER IN KGUY AND KDHT WHERE THE GRADIENT IS NOT AS TIGHT. THE
SURFACE TROUGH WILL THEN MOVE EAST ALLOWING THE PRESSURE GRADIENT TO
RELAX AND BRING WIND SPEEDS DOWN BY 10 TO 15 KNOTS THIS EVENING. AN
UPPER LEVEL TROUGH WILL PROVIDE A CONSISTENT HIGH CLOUD DECK THROUGH
THE TAF PERIOD. MAY SEE PERIODS OF BROKEN HIGH CLOUDS...BUT EXPECTING
PREDOMINANTLY OVERCAST SKIES.
JJB
PREV DISCUSSION... /ISSUED 525 AM CST SAT JAN 5 2008/
AVIATION...
AN UPPER TROUGH MOVING EAST OUT OF THE GREAT BASIN AND FOUR CORNERS
REGION TODAY WILL SPREAD CONSIDERABLE HIGH LEVEL ALONG WITH SOME MID
LEVEL CLOUDINESS ACROSS THE THREE TAF SITES TODAY AND TONIGHT. VFR
CEILINGS WILL PREVAIL. DEEPENING SURFACE TROUGH IN EASTERN NM AND
EASTERN CO WILL ALLOW THE PRESSURE GRADIENT TO TIGHTEN TODAY...WEST
TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH GUSTS OF 40
TO 45 KNOTS POSSIBLE. THE WINDS WILL DECREASE THIS EVENING TO 15 TO
25 KNOTS.
SCHNEIDER
PREV DISCUSSION... /ISSUED 433 AM CST SAT JAN 5 2008/
DISCUSSION...
QUASIZONAL MIDLVL FLOW WILL STRENGTHEN LEE TROF TDA...WITH SFC WINDS
ABV 20KT EXPECTED AREAWIDE BY THIS AFTN. STRONG WINDS AT 850MB AND
700MB MAY BE ABLE TO MIX TO THE SFC AS WELL AS THE PNHDLS REMAIN
LOCATED IN BETWEEN DENSE CI DECKS. THUS HAVE ISSUED AVIATION WEATHER
WARNING FOR KAMA...AS 40KT GUSTS WILL BE POSSIBLE FOR LATE THIS MRNG
AND AFTN. IT APPEARS THAT APPROACHING THICK CI WILL PRECLUDE WIND
ADVY THRESHOLDS FROM BEING MET...BUT THIS SHOULD BE MONITORED. TEMPS
THIS MRNG HAVE BEGUN MILD...WHICH MAKES WARM MAXIMA NEAR 70F LIKELY
MANY AREAS. SUN ONCE AGAIN APPEARS WARM AND DRY AS SFC TROF REMAINS
IN VCTY.
MUCH SPREAD EXISTS IN GFS ENSEMBLES FOR POSITION AND TIMING OF COLD
FRONT MON. BASED ON FCST POSITION OF UPR JET...HAVE ACCELERATED
ARRIVAL OF FRONT BY SEVERAL HOURS...SLIGHTLY AHEAD OF MOST MODELS.
INCREASING CLOUD COVER WILL ALSO AFFECT MON MAXIMA...ESPECIALLY
ACROSS NRN AND NWRN ZONES. APPEARS DRYSLOT WILL DEVELOP BY MON AFTN
FOR MUCH OF FCST AREA AS SHRTWV TROF NEARS...BUT A BRIEF WINDOW
EXISTS ACROSS NRN ZONES MON AFTN AND EVE FOR PRECIP /RAIN BECOMING
SNOW/. PRECIPITATION GRADIENT WILL BE TIGHT...AND HAVE THEREFORE
INSERTED SLGT CHC TO CHC POPS ACROSS ONLY NRN ZONES ATTM. ALL FCST
AMTS REMAIN BELOW ONE INCH.
FAIRLY ACTIVE UPR AIR PAT EXPECTED LATTER HALF OF NEXT WEEK. ONE
SHRTWV TROF WILL PASS ACROSS SWRN CONUS...AND COULD ACQUIRE LIMITED
MOISTURE FETCH BY WEDS AFTN...BUT ATTM DRY FCST ANTICIPATED. OTHER
SHRTWV TROFS WILL MOVE ACROSS IN NWLY FLOW...AND WILL BE DRY AS WELL.
GENLY COOL MAXIMA IN THE LWR 40S SHOULD RESULT AS FREQUENT SFC HIGHS
MOVE THROUGH. EXCEPTION WILL BE WEDS...WHERE RAPID CYCLOGENESIS WILL
DIVERT SFC RIDGE AND WILL FOSTER STRONG SWLY WINDS.
KRAMAR
FIRE WEATHER...
WARM TEMPERATURES...DRY AIR...AND WINDY CONDITIONS WILL COMBINE TO
ELEVATE FIRE WEATHER CONCERNS THIS AFTN...AS RH VALUES FALL TO NEAR
20 PERCENT. RED FLAG CRITERIA NOT EXPECTED TO BE MET. FIRE DANGER
STATEMENT HAS BEEN ISSUED.
AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: DEAF SMITH...OLDHAM...POTTER...RANDALL.
OK...NONE.
&&
99/02TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST SAT JAN 5 2008 OKZ001>003-TXZ001>020-061200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A WIND ADVISORY IS IN EFFECT THROUGH 4 PM FOR THE SOUTHWEST TEXAS PANHANDLE INCLUDING THE CITY OF AMARILLO. SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS NEAR 55 MPH ARE EXPECTED. THESE STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST WITH LOCALLY REDUCED VISIBILITIES AND DANGEROUS DRIVING CONDITIONS. THE COMBINATION OF ABOVE NORMAL TEMPERATURES...STRONG SOUTHWEST WINDS...AND FORECAST MINIMUM AFTERNOON HUMIDITIES BETWEEN 18 AND 26 PERCENT WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS TODAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. IN ADDITION THE WIND ADVISORY...CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO THE STRONG AND GUSTY WEST TO SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF ABOVE NORMAL TEMPERATURES...BREEZY TO WINDY CONDITIONS...AND FORECAST AFTERNOON MINIMUM RELATIVE HUMIDITIES BELOW 30 PERCENT WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BROST
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68688.